MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_13.2
Medical Device Problem Codes Misfocusing (1401); Patient-Device Incompatibility (2682); Optical Problem (3001)
Health Effect - Clinical Codes Inflammation (1932); Blurred Vision (2137); Visual Disturbances (2140); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6 - health effect clinical code: 4581 - whitish plaque/film.H6 - type of investigation: 4110 - lens work order search: no similar complaint type events reported for units within the same lot.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2mm vicm5_13.2; -5.50 diopter implantable collamer lens into the patient's left eye (os).The surgeon notes the lens has some diffuse whitish plaques/film on the lens, which looks like it's on the posterior surface of the evo lens and not the lens or cornea.The surgeon also indicated there is a bit more inflammation then typical, the whitish film/plaques appear stable, neither increasing or decreasing and there seems to be no continued inflammation.The surgeon also reports glare/haloes, blurred vision, and on (b)(6) 2023 the lens was explanted.On this same date in a separate surgery, a replacement lens of the same length but different model/power was implanted.It was noted "vision improved significantly with exchange".The cause of the event was reported as a patient related factor and noted "suspect this was inflammatory debris/fibring building up on the lens".
 
Additional Manufacturer Narrative
Additional information: initial mdr is not applicable as there was no device problem, reporter later clarified the issue was directly patient related.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key16981458
Report Number2023826-2023-01954
Device Sequence Number15171427
Product Code QCB
UDI-Device Identifier00841542119320
UDI-Public00841542119320
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberVTICM5_13.2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2023
Supplement Date Received by Manufacturer05/23/2023
Initial Report FDA Received Date05/22/2023
Supplement Report FDA Received Date05/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INJECTOR MODEL-LIOLI-24, LOT#-UNK.
Outcome Attributed to Adverse Event Other;
Patient Age35 YR
Patient SexFemale